I don't care about anything anymore.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BPSQUARED
New Member


Date Joined Sep 2007
Total Posts : 2
   Posted 9/7/2007 2:00 PM (GMT -7)   
First, let me say I have never been hospitalized for bipolar, but I have known a number of people who have been.
 
I was diagnosed BP back in 1986 (?).  I've had my ups and downs, and was even off all BP meds for about five years.
 
I see my psychiatrist about every six months for medication review (the 15 minute visit).  The last time I saw him I was really down and having intermittent suicidal thoughts.  He increased my Wellbutrin from 300 mg to 450 mg per day.  He left the Lexapro at 20 mg per day and the lithium at 600 mg per day. 
 
The suicidal stuff is gone, but now I have no interest in anything:  work, hobbies, sex, vacations, or leaving the house. 
 
I am in a buying mode (my normal UP behavior) but I regard the purchases as just something else I do that I don't really care about.  It's just something to do
 
My question is:  Do these anti-depressants cause this behavior/feelings?

BPSQUARED because I also have high blood pressure.


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 9/7/2007 3:35 PM (GMT -7)   
BPSQUARED,

First, I would like to welcome to the HW family, I am happy you found us. I hope you find the support you are looking for here.

I am sorry you are going through a rough time due to your meds. I personally do not have have good experience with SSRIs. I was up for five days when last I took Lexapro. I also didn't do well on welbutrin, after being on it for about a months, I became suicidal. So now I am terrified to take them. I hope you feel better soon.
Olivia
Moderator, Bipolar
 
Dx:  Bipolar 1, Anxiety-Panic Disorder
Support HealingWell: 
http://www.healingwell.com/donate
"Don't let your yesterday, ruin your today"


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/8/2007 4:39 PM (GMT -7)   
That sounds awful BPSQUARED. It's not okay to go through life like that. Even if you aren't due for your check up, how about making an appointment with your pdoc and letting them know about these effects. Even if it's not the meds causing the problems, you can probably have the meds readjusted to try and alleviate some of your disconnectedness.

Good luck,
serafena
Ask me about my Bipolar Disorder!


mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1191
   Posted 9/9/2007 6:28 AM (GMT -7)   

Hi BPSQUARED,

I just want to clarify...Do you feel you are experiencing mixed states/moods or that you're having "up" behavior but not feeling up?  Antidepressants could be affecting you for sure.  You want to be balanced and stable, not feeling all over the place.  I would definitely make an appointment with your pdoc and when you call to make the appointment, tell them it is not an emergency, but very very urgent.  You need to talk to your pdoc about this.

Sorry you are having such a tough time, we are here for you and thinking of you.  Take care of yourself right now.  Try to watch your moods and slow down, maybe do some relaxing things.


Mogs
 
Bipolar II, Anxiety/Panic Disorder
--Currently not on meds for bp--


BPSQUARED
New Member


Date Joined Sep 2007
Total Posts : 2
   Posted 9/10/2007 3:14 PM (GMT -7)   
Thanks for the advice.
 
I had been thinking about going to see my psyche doctor sooner than my next scheduled appointment.  I'll give his office a call tomorrow.
 
I think I am in a "mixed state" now.  I have the compulsion to do some things, but get no positive feelings from any of it.  At least I got a few constructive things done today for work and my personal life.
BPSQUARED because I also have high blood pressure.
Lithium Carbonate 300 mg 2 X Day
Wellbutrin 450 mg/day
Lexapro 20 mg/day


Honey Bee
Regular Member


Date Joined Jun 2007
Total Posts : 114
   Posted 9/10/2007 4:15 PM (GMT -7)   
Hi there BPSquared

It is good to have you on this forum.

I just wanted to say that you are not alone in how you are feeling and that I could have been reading about my hubbie and his feelings of late.

"The suicidal stuff is gone, but now I have no interest in anything: work, hobbies, sex, vacations, or leaving the house.

I am in a buying mode (my normal UP behavior) but I regard the purchases as just something else I do that I don't really care about. It's just something to do"

These words really resonated with me. We have been together for 20 years, but he has only been diagnosed for the past 2 and in these couple of years has tried a 'cocktail' of different meds prescribed by his psych and is currently taking Lexapro (last 2 months, prior to this he was on Effefor XR whose effect had gradually 'worn off). It is interesting to hear that the 'last time you were really down/suicidal thoughts etc' and I am wondering whether this is why you are feelling like this now. My hubbie has always had bad periods of depression and big highs but his last one was the longest and for the past 7 months I imagine has felt similar to you.

So I wonder know whether this very very long low period has resulted in his current feelings. I am not sure how long you felt 'bad' this time but I would be interested to know. Also taking the Lexapro which was new to him, I wonder what impact this had had. Like you he is not immediately suicidal but totally lacking in any interest in the future, hobbies, life in general, in fact his usual words to me on a daily basis is that he doesn't really know what he is doing in life anymore and why he is here. He does have a tendency to go into 'buying' mode like you and this has always made him feel better and he has bought certain things in the past few weeks in an attempt to cheer himself up BUT on this occasion for the first time ever in our time together they have not made any difference to his mood at all which has been a strange one for us as usually these things do cheer you up for a few days at least :-)

Anyway, I suppose I don't have a magical answer for you, just that you are not the only one and it could be that you are in a 'mixed state', it could be the meds, could be the end of the deep low or a mixture of all of them. In anyway I would say that 6 months is a long time to go between doc visits so I would definately be going back and telling them how you feel and maybe getting more regular visits (just my opinion). My hubbie visits his psych once every 5 weeks approx. and to be honest it is not enough.

Like you say keep trying to channel those compulsive feelings into doing some practical and useful.

Please keep posting and let us know how you get on.

Honey Bee :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:25 PM (GMT -7)
There are a total of 2,735,489 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
361 Guest(s), 16 Registered Member(s) are currently online.  Details
PeteZa, robotguy, TOOTY, dismissed, Serenity Now, Scaredy Cat, Girlie, reminder, getting by, Mad Martha, Huddie, ks1905, Jingles1234, brucen36, LiveJoy, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer